MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; ELECTROSURGICAL GROUNDING PLATE

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; ELECTROSURGICAL GROUNDING PLATE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged burn did not occur under the patient plate.With the information provided, 3m was unable to determine the potential cause of the alternate site burn.
 
Event or Problem Description
A hospital employee reported that a patient experienced a second degree burn (size; 4% of forearm) and blistering on her right forearm during a four hour unspecified type of debridement surgery.A 3m universal electrosurgical pad was allegedly applied to her right upper arm.The burn and blistering did not occur under the electrosurgical pad placement.The patient allegedly required surgical debridement, minor tendon libation and a fasciotomy for treatment and was reportedly in good condition.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
ELECTROSURGICAL GROUNDING PLATE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7231665
Report Number2110898-2018-00016
Device Sequence Number13796053
Product Code GEI
UDI-Device Identifier50707387462593
UDI-Public50707387462593
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model NumberN/A
Device Catalogue Number9165
Device Lot Number2020-04 EW
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVIDIEN FORCE FX GENERATOR; WARMING SYSTEM, TYPE AND MODEL UNSPECIFIED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR